Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 28, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 19, 2013, 1:47 PM EDT for Suffolk County, New York. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2013, 1:47 PM EDT (17:47 UTC)
- Expired
- Jul 19, 2013, 2:30 PM EDT
- In force
- 43 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 13 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 2:00 PM EDT | HAIL 1 | Mount Sinai, NY | PENNY TO QUARTER SIZE HAIL WAS REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.8 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1457 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
633
WUUS51 KOKX 191747
SVROKX
NYC103-191830-
/O.NEW.KOKX.SV.W.0028.130719T1747Z-130719T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
147 PM EDT FRI JUL 19 2013
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 230 PM EDT...
* AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PORT JEFFERSON...AND MOVING
EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
SINAI...CORAM...MIDDLE ISLAND...YAPHANK...ROCKY POINT...BROOKHAVEN
NATIONAL LABORATORY...WADING RIVER...MANORVILLE...RIVERHEAD AND
CALVERTON
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4092 7321 4093 7316 4095 7315 4097 7317
4097 7314 4098 7312 4097 7306 4097 7287
4098 7283 4097 7274 4099 7271 4099 7263
4085 7259 4081 7318
TIME...MOT...LOC 1747Z 261DEG 19KT 4092 7307
$$
DSW2 follow-up statements
601
WWUS51 KOKX 191806
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
206 PM EDT FRI JUL 19 2013
NYC103-191830-
/O.CON.KOKX.SV.W.0028.000000T0000Z-130719T1830Z/
SUFFOLK NY-
206 PM EDT FRI JUL 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR SUFFOLK COUNTY...
AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PORT JEFFERSON STATION...OR NEAR PORT JEFFERSON...MOVING
EAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILLER
PLACE...SOUND BEACH...MIDDLE ISLAND...ROCKY POINT...WADING RIVER...
SHOREHAM AND RIDGE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4089 7276 4085 7309 4098 7311 4097 7306
4097 7287 4098 7283 4097 7277
TIME...MOT...LOC 1806Z 262DEG 12KT 4092 7301
$$
DSW744
WWUS51 KOKX 191819
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
219 PM EDT FRI JUL 19 2013
NYC103-191829-
/O.CAN.KOKX.SV.W.0028.000000T0000Z-130719T1830Z/
SUFFOLK NY-
219 PM EDT FRI JUL 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR SUFFOLK COUNTY IS CANCELLED...
LAT...LON 4089 7276 4085 7309 4098 7311 4097 7306
4097 7287 4098 7283 4097 7277
TIME...MOT...LOC 1819Z 262DEG 12KT 4093 7295
$$
DSWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:25 PM EDT, 22 minutes earlier.
Area forecast discussion, Jul 19, 1:25 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
125 PM EDT FRI JUL 19 2013
.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL LINGER OVER THE AREA THROUGH
TONIGHT. A PRE-FRONTAL TROUGH MOVES ACROSS THE AREA SATURDAY
AHEAD OF A COLD FRONT...WHICH PUSHES SOUTH THROUGH THE TRI-STATE
SATURDAY NIGHT. HIGH PRESSURE BUILDS OVER THE REGION IN THE WAKE
OF THE COLD FRONT TO START THE WEEK. LOW PRESSURE THEN MOVES INTO
THE NORTHEASTERN UNITED STATES DURING THE MIDDLE OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SOME THUNDERSTORMS ARE FIRING UP ALONG A SEA BREEZE ALONG THE
NORTH SHORE OF LONG ISLAND. LOCALLY HEAVY RAIN AND FREQUENT
LIGHTNING STRIKES ARE EXPECTED.
A FEW STORMS ARE DEVELOPING OVER ORANGE COUNTY AS WELL.
OTHERWISE...HOT AND HUMID CONDS PERSIST. WITH LITTLE MIXING...SFC
DEWPOINTS ARE A BIT HIGHER THAN FORECAST...AND AS A RESULT...THE
HEAT INDEX WILL BE A BIT HIGHER INTO THE AFTERNOON. THE MAX HEAT
INDEX WILL RANGE FROM 108-111 ACROSS NYC...AND COULD BE UP TO 112
IN PARTS OF NJ. ELSEWHERE...THE HEAT INDEX WILL RANGE FROM 105-109
WHERE THE EXCESSIVE HEAT WARNING IS IN EFFECT...AND FROM 100-104
WHERE THE HEAT ADVISORY IS IN EFFECT.
ISOLATED STORMS ARE POSSIBLE...MAINLY WEST OF THE CITY...THIS
AFTERNOON AND EARLY EVENING.
THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC FACING
BEACHES INTO THIS EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
SW FLOW ALOFT TONIGHT...WITH WSW BOUNDARY LAYER FLOW OF 10-20 KT
WITH SOME DOWNSLOPE COMPONENT. ALSO WILL HAVE PERSISTENT NEGATIVE
VORTICITY ADVECTION AT 700 HPA. SO OUTSIDE OF ANY LINGERING EVENING
SHRA/TSTM OVER FAR NW ZONES EARLY IN THE EVENING...IT SHOULD BE
DRY TONIGHT. IT WILL BE YET ANOTHER VERY WARM AND MUGGY
NIGHT...WITH LOWS MAINLY FROM THE MID 70S TO AROUND 80 -
CONSISTENT WITH A BLEND OF MAV/MET GUIDANCE WITH NAM 2-METER
TEMPERATURES.
TWO WEATHER RELATED THREATS ON SATURDAY. THE FIRST IS CONTINUED
HIGH LEVELS OF HEAT AND HUMIDITY. 850 TEMPERATURES ARE FORECAST TO
COOL OFF 1-2C FROM TODAY SO HIGHS SHOULD BE AT LEAST 2-4F
COOLER...PLUS WILL HAVE MORE CLOUD COVER WITH CONVECTIVE DEBRIS
CLOUDS MOVING IN AHEAD OF AN ADVANCING COLD FRONT. THIS THINKING
ALIGNS WELL WITH A BLEND OF MIXING DOWN FORM 850 HPA NEAR THE
COAST AND 875 HPA INLAND...WITH NAM 2-METER TEMPERATURES AND
MAV/MET GUIDANCE...WITH HIGHS MAINLY FROM AROUND 90 TO THE MID
90S - WARMEST THE NYC METRO. THESE TEMPERATURES COUPLED WITH DEWPOINTS
IN THE LOWER 70S WILL LIKELY NECESSITATE HEAT ADVISORIES FOR
NYC/NE NJ AND MOST OF THE REMAINDER OF URBAN/SUBURBAN PARTS OF THE
NYC METRO AREA AS WELL. HOWEVER...WITH AN EXCESSIVE HEAT WARNING
ALREADY UP IN THESE AREAS FOR TODAY...DID NOT WANT TO PROMOTE ANY
CONFUSION BY ISSUING THE HEAT ADVISORY FOR TOMORROW AS WELL.
THE SECOND THREAT FROM LATE SATURDAY MORNING INTO SATURDAY NIGHT
IS THE THREAT OF SEVERE WEATHER ASSOCIATED WITH THE PASSAGE OF A
COLD FRONT AND THE PASSING TO THE NORTH OF A NORTHERN STREAM
SHORTWAVE. THREAT DOES NOT LOOK QUITE AS ROBUST AS IT HAS
PREVIOUSLY...AS CAPE IS NOW ONLY FORECAST TO BE 1500-2500 J/KG AND
SHEAR OF 15-25 KT...WITH BULK RICHARDSON NUMBERS OF 55 OR
HIGHER...SUPPORTING MAINLY PULSE CONVECTION ORIGINATING OVER THE
AREA. HOWEVER STORM MOTION WOULD STILL BRING STORMS FORMING OVER
WESTERN NY DOWN INTO THE TRI- STATE...AND THIS IS AN AREA WHERE
THERE IS MORE SHEAR...SO THERE IS THE POTENTIAL FOR BOWING
SEGMENTS TO FORM THERE AND THEN MOVE INTO THE AREA. AS THE
RESULT...THERE STILL IS THE RISK OF DAMAGING WINDS IF THESE
BOWING SEGMENTS MOVE IN. REFER TO THE HYDROLOGY SECTION OF THE
AFD FOR THE ASSOCIATED HYDROLOGIC THREAT.
HAVE LIKELY POPS FROM NW T SE FROM SATURDAY AFTERNOON INTO
SATURDAY EVENING...TAPERING OFF TO SLIGHT CHANCE THROUGHOUT AFTER
MIDNIGHT...WITH FAR NW AREAS LIKELY GOING DRY.
FOR LOWS SATURDAY NIGHT USED A BLEND OF MAV/MET GUIDANCE WITH NAM
2-METER TEMPERATURES. THESE VALUES SHOULD BE AROUND 5 DEGREES
ABOVE NORMAL...AND SHOULD BE THE LAST MUGGY NIGHT EXPERIENCED FOR
AT LEAST A FEW DAYS.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
A RETURN TO MORE SEASONABLE WEATHER BY SUNDAY AS THE COLD FRONT
PUSHES THROUGH AND SURFACE HIGH PRESSURE BUILDS IN BEHIND. GENERAL
MODEL AGREEMENT THE COLD FRONT STALLS JUST SOUTH OF THE AREA SUNDAY
INTO THE BEGINNING OF THE COMING WORK WEEK. BROAD UPPER LEVEL
TROUGHING PERSISTS THROUGH SUNDAY AS WELL. MULTIPLE WEAK VORT MAXES
TRAVERSE THE AREA SUNDAY...AND WITH THE FRONT IN THE VICINITY...WILL
KEEP A SLIGHT CHANCE POPS IN THE FORECAST DURING THE DAY...FINALLY
DRYING OUT FOR A SHORT PERIOD SUNDAY NIGHT AS WEAK RIDGING ATTEMPTS
TO BUILD IN BRIEFLY. WITH THE COOLER...DRIER AIR SLOW TO ADVECT IN
THE WAKE OF THE FRONT...PLENTY OF WARM...MOIST AIR REMAINS IN PLACE
DURING THE DAY TO WARRANT THE MENTION OF THUNDER WITH INSTABILITY
VALUES AROUND 500 J/KG.
THE CHANCE FOR PCPN REMAINS IN THE FORECAST FOR THE COMING WEEK WITH A
DEEPENING TROUGH SETTING UP ACROSS THE EASTERN US...BRINGING THROUGH
MULTIPLE SHORTWAVES. A BIT MORE MODEL DIVERGENCE AT THE SURFACE ON
THE HANDLING OF THE COLD FRONT AND THE NEXT DEVELOPING LOW.
FORTUNATELY THE 00Z ECMWF CAME IN MORE IN LINE WITH THE OTHER GLOBAL
MODELS...UNLIKE THE 12Z RUN...INCREASING THE CONFIDENCE A LOW FORMS
AROUND THE DELMARVA REGION MONDAY AND RIDES A NOW NEAR STATIONARY
FRONT TO THE NORTHEAST THROUGH MIDWEEK. ECMWF IS ACTUALLY A TAD MORE
PROGRESSIVE THAN THE GFS/CMC...SO SIDED WITH THE SLIGHTLY SLOWER
SOLUTION. A WEAK COLD FRONT ASSOCIATED WITH THE LOW ALSO PASSES
THROUGH WED. MAINTAINED SLIGHT CHANCE POPS MON...INCREASING TO CHANCE FOR
TUES-THURS...THEN BACK TO SLIGHT CHANCE TO END THE WEEK. GENERALLY
EXPECTING BOTH SHOWERS AND TSTMS...THOUGH AT THIS TIME NOT SEEING
ANYTHING IN THE STRONG TO SEVERE WHELM FOR THE TSTM.
AFTER BEING THE MAIN STORY FOR A WEEK...TEMPS WILL RETURN TO
NEAR NORMAL WITH HIGHS IN THE 80S AND LOWS IN THE 60S TO AROUND 70
IN NYC...AND DEWPOINTS HOVERING MAINLY IN THE MID 60S. SOUTHERLY WINDS
BY THE END OF THE WEEK WILL BEGIN TO ADVECT IN WARMER...MORE MOIST
AIR...THOUGH NO HEAT CONCERNS AT THIS TIME WITH HIGHEST HEAT INDICES
REMAINING NEAR THE ACTUAL HIGH TEMPS EACH DAY.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR THIS AFTERNOON WITH ISOLATED CONVECTION. ONE HOT SPOT IS THE
NORTH SHORE OF LONG ISLAND ALONG SEA BREEZE BOUNDARY WHICH MAY
IMPACT ISLIP THROUGH 19Z. OTHERWISE...ISOLATED CONVECTION POSSIBLE
ELSEWHERE THROUGH 02Z...BUT CONFIDENCE IN TIMING/PLACEMENT TOO LOW
TO INCLUDE IN TAFS. MVFR FG/HZ POSSIBLE OVERNIGHT...THEN VFR
TOMORROW WITH MORE WIDESPREAD SHOWERS/TSTMS POSSIBLE AFTER 16Z.
SOUTHWEST FLOW PREVAILS THROUGH THE PERIOD...12 TO 18 KNOTS WITH
GUSTS 20 TO 25 KNOTS DURING THE DAY AT MOST SITES AND LESS THAN 10
KNOTS OVERNIGHT.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: OCCASIONAL GUSTS POSSIBLE THROUGH 02Z.
KLGA FCSTER COMMENTS: TIMING OF END OF GUSTS MAY BE +/- 1-2 HOURS
AND MAY BE A FEW KT HIGHER THROUGH 00Z.
KEWR FCSTER COMMENTS: TIMING OF END OF GUSTS MAY BE +/- 1-2 HOURS
AND MAY BE A FEW KT HIGHER THROUGH 00Z.
KTEB FCSTER COMMENTS: TIMING OF END OF GUSTS MAY BE +/- 1-2 HOURS
AND MAY BE A FEW KT HIGHER THROUGH 00Z.
KHPN FCSTER COMMENTS: TIMING OF END OF GUSTS MAY BE +/- 1-2 HOURS
AND MAY BE A FEW KT HIGHER THROUGH 00Z.
KISP FCSTER COMMENTS: TSTMS IN VICINITY THROUGH 19Z. TIMING OF END
OF GUSTS MAY BE +/- 1-2 HOURS AND MAY BE A FEW KT HIGHER THROUGH 00Z.
.OUTLOOK FOR 18Z SATURDAY THROUGH WENESDAY...
.SAT...SUB-VFR POSSIBLE IN SHOWERS/TSTMS...MAINLY LATE AFTERNOON AND
EVENING.
.SUN...LINGERING SHRA POSSIBLE WITH SUB-VFR CONDITIONS...MAINLY IN
THE MORNING.
.MON...MAINLY VFR.
.TUE...SUB-VFR POSSIBLE IN SHOWERS/TSTMS.
.WED...MAINLY VFR.
&&
.MARINE...
SOME THUNDERSTORMS WILL DEVELOP ALONG THE SEA BREEZE BOUNDARY IN
LONG ISLAND SOUND THIS AFTERNOON. EXPECT FREQUENT LIGHTNING
STRIKES AND LOCALLY HEAVY RAIN.
OTHERWISE...INCREASING SW FLOW AHEAD OF A COLD FRONT...AND
PERSISTENT S SWELL WILL BRING SEAS TO SCA LEVELS ON THE COASTAL
OCEAN WATERS FROM TONIGHT THROUGH AT LEAST SATURDAY NIGHT. THERE
IS THE LIKELIHOOD OF OCCASIONAL GUSTS TO 25 KT THIS AFTERNOON OVER
THE COASTAL OCEAN WATERS AND FREQUENT GUSTS TO 25 KT TONIGHT. AS A
RESULT HAVE EXTENDED THE SCA FROM TONIGHT THROUGH SATURDAY OVER
THE COASTAL OCEAN WATERS.
OVER THE REMAINDER OF THE WATERS...WINDS SHOULD REMAIN 15-20 KT
OR LESS...WITH MAYBE SOME OCCASIONAL GUSTS TO 25 KT THIS AFTERNOON
AND TONIGHT NEAR SHORE. SEAS SHOULD BE 2 FT OR LESS THROUGH
SATURDAY NIGHT.
GENERALLY A LIGHT FLOW OVER ALL THE WATERS THROUGH THE COMING WEEK
KEEP WIND GUSTS BELOW 20 KTS. SEAS ON SUNDAY WILL REMAIN AROUND 5 FT
ON THE EASTERN OCEAN WATERS...BUT EXPECTING AS THE HIGH SETS UP OVER
THE REGION FOR SEAS TO DROP BELOW SCA CRITERIA BY MONDAY. SEAS THEN
STAY MAINLY SUB-SCA FOR THE WEEK...WITH A CHANCE OF 5 FT SEAS AGAIN
ON THE OCEAN FOR A PERIOD TUES IF THE EASTERLY FLOW PERSISTS LONG
ENOUGH.
&&
.HYDROLOGY...
IT SHOULD MAINLY BE DRY THROUGH TONIGHT...THOUGH AN ISOLD
SHRA/TSTM OVER FAR NW PORTIONS OF THE TRI-STATE LATE THIS
AFTERNOON/EARLY THIS EVENING CANNOT BE COMPLETELY RULED OUT.
THERE IS POTENTIAL FOR 1/4 TO 2/3 OF AN INCH OF BASIN AVERAGE
RAINFALL WITH THE COLD FRONT PASSAGE SATURDAY/SATURDAY
NIGHT...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. IF THESE LOCALLY
HIGHER AMOUNTS ARE REALIZED...MINOR FLOODING OF MAINLY URBAN AND
POOR DRAINAGE IS POSSIBLE.
NO SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH THE UPCOMING WEEK.
&&
.CLIMATE...
RECORD MAXIMUM MINIMUM TEMPERATURES FOR JULY 19TH
SITE RECORD YEAR FORECAST LOW
NYC 81 1878 82
BDR 77 2008 80
ISP 76 2008 78
LGA 81 2008 84
JFK 77 1982 81
EWR 80 1982 82
RECORD MAXIMUM TEMPERATURES FOR JULY 19TH
SITE RECORD YEAR FORECAST HIGH
NYC 102 1977 99
BDR 96 1991 96
ISP 92 1999 96
LGA 99 1977 101
JFK 97 1963 96
EWR 100 1999* 102
*ALSO OCCURRED IN PREVIOUS YEARS
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR CTZ008-011-012.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
CTZ005>007-009-010.
NY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ079-081.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
NYZ067>075-078-080-176>179.
NJ...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NJZ002-
004-006-103>108.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM EDT
SATURDAY FOR ANZ350-353-355.
&&
SYNOPSIS...MALOIT/SEARS
NEAR TERM...MPS
SHORT TERM...MALOIT
LONG TERM...SEARS
AVIATION...24/DW/DH
MARINE...MALOIT/SEARS
HYDROLOGY...MALOIT
CLIMATE...DHHazardous weather outlook, Jul 19, 4:24 AM EDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 424 AM EDT FRI JUL 19 2013 NYZ072>075-176-178-200830- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-SOUTHERN QUEENS- 424 AM EDT FRI JUL 19 2013 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A VERY SMALL CHANCE OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED SATURDAY. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ008-011-012-NYZ079-081-200830- NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 424 AM EDT FRI JUL 19 2013 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A VERY SMALL CHANCE OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED SATURDAY. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>007-009-010-NJZ002-004-006-103>108-NYZ067>071-078-080-177-179- 200830- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK- SOUTHWESTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU- 424 AM EDT FRI JUL 19 2013 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SMALL CHANCE OF SEVERE THUNDERSTORMS FROM LATE SATURDAY MORNING INTO SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED SATURDAY. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-200830- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 424 AM EDT FRI JUL 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A VERY SMALL CHANCE OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED SATURDAY. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. MALOIT
In the hours before
Special weather statement, Jul 19, 12:39 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1239 PM EDT FRI JUL 19 2013
NYZ079-191730-
NORTHEAST SUFFOLK-
1239 PM EDT FRI JUL 19 2013
...STRONG THUNDERSTORMS WILL IMPACT SUFFOLK COUNTY...
AT 1233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM ROCKY POINT TO WADING
RIVER TO CALVERTON TO RIVERHEAD...MOVING EAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4103 7228 4103 7243 4100 7245 4097 7262
4092 7281 4094 7288 4096 7288 4097 7286
4097 7274 4099 7271 4099 7263 4104 7254
4103 7236 4104 7227
DSWSpecial weather statement, Jul 19, 12:43 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1243 PM EDT FRI JUL 19 2013
NYZ078-079-191730-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-
1243 PM EDT FRI JUL 19 2013
...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY...
AT 1237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MOUNT SINAI...OR NEAR PORT JEFFERSON...AND
MOVING NORTHEAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL ARE EXPECTED WITH
THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4104 7246 4082 7302 4082 7305 4096 7317
4098 7312 4097 7306 4097 7274 4099 7271
4099 7263 4106 7249 4106 7247
DSWSpecial weather statement, Jul 19, 1:37 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
137 PM EDT FRI JUL 19 2013
NYZ078-079-191800-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-
137 PM EDT FRI JUL 19 2013
...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY...
AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STONY BROOK...AND MOVING NORTHEAST AT 15
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4093 7330 4091 7321 4093 7316 4097 7317
4098 7312 4097 7306 4097 7274 4099 7270
4092 7266 4091 7273 4089 7276 4082 7303
4081 7323
DSWThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 12:43 PM EDT | Special Weather Statement | OKX | Suffolk | 47 min |
| Jul 19, 12:57 PM EDT | Areal Flood Advisory | OKX | Suffolk | 93 min |
| Jul 19, 1:37 PM EDT | Special Weather Statement | OKX | Suffolk | 23 min |
| Jul 19, 4:05 PM EDT | Rip Current Statement | OKX | Nassau, Suffolk | 29 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.